Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2016, 5:05 PM CDT for 4 counties in Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 5:05 PM CDT (22:05 UTC)
- Expired
- May 25, 2016, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MS, Marshall County, MS, Tippah County, MS, Union County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
389
WUUS54 KMEG 252205
SVRMEG
MSC009-093-139-145-252245-
/O.NEW.KMEG.SV.W.0095.160525T2205Z-160525T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
505 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
WESTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 505 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SNOW LAKE SHORES TO 7 MILES NORTH OF BETHLEHEM
TO NEAR WALL DOXEY STATE PARK...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW ALBANY...RIPLEY...BLUE MOUNTAIN...SNOW LAKE SHORES...ETTA...
BETHLEHEM...KEOWNVILLE...GRAVESTOWN...HICKORY FLAT...ASHLAND...
POTTS CAMP...MYRTLE...CLARYSVILLE...BETHEL...UNION HILL...
WINBORN...CONCORD...GLENFIELD...WHITTEN TOWN AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3448 8925 3450 8925 3451 8929 3452 8929
3452 8936 3453 8940 3452 8942 3453 8946
3455 8948 3455 8953 3457 8959 3458 8931
3486 8934 3478 8888 3460 8890 3439 8894
TIME...MOT...LOC 2205Z 297DEG 48KT 3477 8930 3467 8932 3458 8945
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
409
WWUS54 KMEG 252245
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT WED MAY 25 2016
MSC009-093-139-145-252255-
/O.EXP.KMEG.SV.W.0095.000000T0000Z-160525T2245Z/
MARSHALL MS-BENTON MS-UNION MS-TIPPAH MS-
545 PM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL...
SOUTHERN BENTON...WESTERN UNION AND SOUTHWESTERN TIPPAH COUNTIES HAS
EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3448 8925 3450 8925 3451 8929 3452 8929
3452 8936 3453 8940 3452 8942 3453 8946
3455 8948 3455 8953 3457 8959 3458 8931
3486 8934 3478 8888 3460 8890 3439 8894
TIME...MOT...LOC 2242Z 297DEG 48KT 3477 8930 3467 8932 3458 8945
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:23 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 25, 3:23 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Memphis TN 323 PM CDT WED MAY 25 2016 .DISCUSSION... Thunderstorms are ongoing across the MidSouth...focused along an outflow boundary from storms in northeast Arkansas earlier today. Expect these storms to gradually shift to the Southeast...likely maintaining their strength through sunset...then gradually weakening. Locally heavy rain...up to an inch per hour could result in flooding. Otherwise...sub severe hail and wind up to 45 mph is possible. Nothing has really changed across the MidSouth over the last 36 hour or longer...and nothing is really expected over the next two days or so. Surface high pressure will remain centered along or just off the Southeastern Coast of the US with a surface low over the Plains. Both features will gradually shift to the East. aloft...we will transition from weak Southwest flow to only slightly stronger South or SSW flow. Dew points will remain in the upper 60s to low 70s resulting in enhanced afternoon instability. The wildcard will continue to be the amount of sunshine across the MidSouth. Any breaks in the cloud cover can set up thermal boundaries that act as a focus for thunderstorm development...and obviously would maximize instability. Friday...a broad trough will shift across the central plains. A weak shortwave may attain a negative tilt Friday afternoon shifting across the Mississippi River late Friday. This will likely be our highest chance of precipitation...and maybe the greatest threat for severe storms. However...instability may not be maximized when the dynamic energy swings out of the plains Friday night. Will maintain a low confidence for strong storms in the HWO. Highs for the remainder of the week should be mostly in the 80s...although cloud cover could keep temperatures a bit cooler if there are few or no breaks. Rain chances should diminish over the weekend as the midlevel trough shifts off to the East and Southwest flow returns to the MidSouth. Weak surface high will build across the area...and a weak shortwave ridge will shift out of the plains Sunday boosting temperatures a bit. Weak...generally zonal flow is expected early next week. Expect warm temperatures. Highs could approach 90 degrees. Only low chance to slight chance thunderstorm coverage is expected. 30 && .AVIATION... 18Z TAF cycle VFR conditions expected to prevail for most of the period except for a short period at MEM early this afternoon, at TUP Thursday morning, and in thunderstorms. Scattered showers and thunderstorms possible at MEM, JBR, MKL this afternoon and possibly again on Thursday. South winds between 8-11 kts with a few gusts to 18 kts this afternoon will become light tonight and increase to 7-9 kts on Thursday. CJC && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 25, 2:46 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 246 PM CDT WED MAY 25 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-262200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 246 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE HIS EVENING...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY MAINLY WEST OF THE MISSISSIPPI RIVER. ISOLATES STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 25, 4:02 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT WED MAY 25 2016
TNZ020-021-051-052-252130-
CARROLL TN-MADISON TN-GIBSON TN-CROCKETT TN-
402 PM CDT WED MAY 25 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
SOUTHWESTERN CARROLL COUNTY IN WEST TENNESSEE...
NORTH CENTRAL MADISON COUNTY IN WEST TENNESSEE...
SOUTHERN GIBSON COUNTY IN WEST TENNESSEE...
SOUTHEASTERN CROCKETT COUNTY IN WEST TENNESSEE...
AT 402 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR ALAMO...OR 8 MILES
WEST OF HUMBOLDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHWESTERN CARROLL...NORTH CENTRAL MADISON...SOUTHERN
GIBSON AND SOUTHEASTERN CROCKETT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3583 8856 3582 8857 3582 8858 3580 8860
3571 8910 3588 8917 3607 8863 3583 8854
TIME...MOT...LOC 2102Z 252DEG 36KT 3582 8905Local storm report, May 25, 4:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD SOUTHEAST MEMPHIS 35.07N 89.88W
05/25/2016 SHELBY TN PUBLIC
REPORTS OF STREET FLOODING THROUGHOUT SOUTHEAST MEMPHIS
INCUDING ON POPLAR AND RIVERDALE.
&&
JPMLocal storm report, May 25, 4:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG FRAYSER 35.22N 89.97W
05/25/2016 SHELBY TN BROADCAST MEDIA
A TREE DOWN REPORTED ALONG THE SOUTHBOUND LANES OF SCENIC
HIGHWAY NEAR WARFORD ROAD.
&&
JLHLocal storm report, May 25, 4:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD OLIVE BRANCH 34.95N 89.83W
05/25/2016 DESOTO MS PUBLIC
WATER FLOWING ACROSS CENTERHILL RD IN OLIVE BRANCH
&&
JPMLocal storm report, May 25, 4:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CLARKSDALE 34.20N 90.58W
05/25/2016 E1.00 INCH COAHOMA MS PUBLIC
QUARTER SIZE HAIL REPORTED IN CLARKSDALE MISSISSIPPI IN
COAHOMA COUNTY.
&&
JLHLocal storm report, May 25, 5:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
501 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL OLIVE BRANCH 34.95N 89.83W
05/25/2016 E1.00 INCH DESOTO MS PUBLIC
3/4 TO 1 INCH SIZED HAIL REPORTED ON CENTERHILL RD NORTH
OF CHES ELEMENTARY.
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:29 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 46 min |
| May 25, 4:04 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 19 min |
| May 25, 4:09 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| May 25, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman | 16 min |
| May 25, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Marshall, Tate | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.